MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160903
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: pc-(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation with a octaray mapping catheter and the patient experienced a cardiac perforation that required pericardiocentesis and surgical intervention.It was reported that during an atrial fibrillation case, a pericardial effusion was noticed in the patient.The medical team had obtained transseptal access for the baylis sheath and the octaray¿ catheter, and completed a pre-voltage map for the left atrium.Towards the end of the pre-voltage mapping, the octaray¿ catheter then "fell out" of the left atrium.The physician was able to re-insert the baylis sheath and the octaray¿ catheter back into the left atrium and proceed.When the physician was in the process of exchanging the baylis sheath for a faradrive¿ sheath, a pericardial effusion was noticed on ice (intracardiac echocardiography).Echo was brought in later on, and the pericardial effusion was also confirmed via echo.The medical intervention provided to the patient was a pericardiocentesis, and about 1300ml of fluid was removed.The physician believes that when exchanging the baylis sheath for a faradrive¿ sheath, that they may have gone through a pfo (patent foramen ovale) or a different hole from the initial one, upon re-entry to the left atrium.The patient was admitted to the operating room.Patient had surgical intervention in the laa (left atrial appendage) because the perforation was in the left atrial appendage.They received open heart surgery and a laa clip.Patient improved however required extended hospitalization after the surgery as they were extubated after the surgery and kept in the hospital for observation.The physician's opinion on the cause of the adverse event was advancing the faradrive sheath into the laa (left atrial appendage).No ablations were delivered.It reported that the event occurred after transseptal, before mapping.
 
Additional Manufacturer Narrative
On 11-feb-2026, the product investigation was completed.It was reported that a patient underwent an atrial fibrillation ablation with a octaray mapping catheter and the patient experienced a cardiac perforation that required pericardiocentesis and surgical intervention.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and revision of all features were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.The device was connected to the carto system and it was visualized and recognized correctly; no magnetic issues were observed.Then, a functional test was performed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device number lot 31807602l and no internal action related to the complaint was found during the review.No malfunction was observed during the investigation.The root cause of the adverse event remains unknown.The instruction for use (ifu) contains the following warnings and precautions: careful manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Catheter advancement and placement through a guiding sheath should be done using a combination of visual aids available, fluoroscopic guidance and/or intracardiac ultrasound.In addition, extra care should be taken while inserting, aspirating, and manipulating the guiding sheath.Prior to removing or repositioning the catheter, use direct imaging guidance such as fluoroscopy or ultrasound to confirm that the spine assembly is not entangled with another catheter or with an anatomical structure.Exercise caution when maneuvering the catheter near the valvular apparatus to avoid entanglement or entrapment which may result in the need for surgical intervention.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24284409
Report Number2029046-2026-00404
Device Sequence Number8254044
Product Code MTD
UDI-Device Identifier10846835021127
UDI-Public(01)10846835021127(11)251104(17)281103(10)31807602L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160903
Device Lot Number31807602L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS VERSACROSS NEEDLE.; CARTO¿ 3 SYSTEM.; DECANAV® CATHETER.; FARADRIVE SHEATH.; FARAPULSE¿ SYSTEM.; NGEN PUMP, US CONFIGURATION.; NGEN RF GENERATOR, US.; SOUNDSTAR CRYSTAL¿ CATHETER.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexFemale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite